# SDR 2018FA0000259

- Difficulty date: May 1, 2018
- Submitted: July 17, 2018
- Operation: General aviation
- Aircraft: N286ND
- Make and model: Piper PA-28R-201
- Aircraft serial: 2844035
- System (JASC): 5740 · Wing, Attach Fittings
- Part: Fitting
- Part number: 66761003
- Condition: Damaged
- Location: Rt Wing
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER PERFORMING A VISUAL INSPECTION ON A PA28 RIGHT WING, VISUAL DAMAGE WAS NOTED.    AFTER INSPECTION FOUND THAT WHEN THAT AIRCRAFT FUSELAGE IS FIXED, THE RIGHT WING EXHIBITED LEAD/LAG PLAY ABOUT THE MAIN SPAR.  THE AMOUNT OF PLAY EXCEEDS THAT OF THE OPPOSITE WING, IAW MAINTENANCE MANUAL, THE RIGHT WING WAS REMOVED.  FITTING ASSY, FWD SPAR RIGHT EXHIBITED MOUNTING HOLE WAS OUT OF ROUND.  IT WAS THEREFORE AGREED THAT CONTINUED SERVICEABILITY OF THE SAID FITTING COULD NOT BE ASSURED.  THEREFORE, FITTING ASSY, FWD SPAR RIGHT PN 66761-003/66761-001 WAS DEEMED NOT AIRWORTHY.  66761 IS MOUNTED TO THE FWD SPAR BY RIVETS IN 4 ROWS OF 4, TOTAL OF 16 WITH A STEEL CORE SANDWICHED BETWEEN 2 SHEETS OF ALUMINUM.  ORDERED A REPLACED FITTING PN 66761-001.  THE NEW PART HAS NO STEEL CORE, INSTEAD A STEEL BUSHING IS INSTALLED IN AN OVERSIZED HOLE.  THE INSIDE DIAMETER OF THE BUSHING APPEARS TO FIT THE BOLT THAT IS CALLED OUT IN THE ILLUSTRATED PARTS CATALOG.  67661-001 APPEARS TO BE THE ORIGINAL PN WHILE 66761-003 APPEARS AN UPDATED PN REFERENCE TO THE NEW PN WITH RESPECT TO REPLACEMENT WAS NOTED IN THE AIRCRAFT MM.  THE ID OF THE UNSERVICEABLE PART 66761-003 IS 0.008 INCHES LARGER THAN THAT OF THE NEW PART.  AN INSPECTION OF THE FWD FITTING BOLT PN NAS1104-17 REVEALED THAT THE BOLT WAS BENT.
